Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Jul 31, 2021, 7:32 PM CDT for Waushara County, Wisconsin. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2021, 7:32 PM CDT (00:32 UTC)
- Expired
- Jul 31, 2021, 8:00 PM CDT
- In force
- 28 min
- Issued by
- NWS Green Bay, WI
County Waushara County, WI
The radar
The Green Bay radar (KGRB), 118 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1830 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
980
WWUS83 KGRB 010032
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
732 PM CDT Sat Jul 31 2021
WIZ036-045-010100-
Waushara-Portage-
732 PM CDT Sat Jul 31 2021
...A STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL PORTAGE AND
WESTERN WAUSHARA COUNTIES...
At 730 PM CDT, a cluster of strong thunderstorms was centered near
Plainfield, or 13 miles northwest of Wautoma, moving southeast at 30
mph.
Winds in excess of 30 mph are possible with these storms. Heavy
rainfall is also occurring, and may cause localized flooding.
Locations impacted include...
Wautoma, Plainfield, Dakota, Richford, Coloma, Almond, Hancock and
Heffron.
Do not drive your vehicle through flooded roadways.
LAT...LON 4398 8960 4424 8960 4425 8962 4429 8962
4429 8931 4398 8924
TIME...MOT...LOC 0030Z 334DEG 26KT 4419 8950
$$
SkowronskiWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jul 31, 7:20 PM CDT, 12 minutes earlier.
Area forecast discussion, Jul 31, 7:20 PM CDT, 12 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 720 PM CDT Sat Jul 31 2021 Updated aviation portion for 00Z TAF issuance .SHORT TERM...Tonight and Sunday Issued at 221 PM CDT Sat Jul 31 2021 The main forecast concern to be on evening thunderstorms, with secondary concerns on potential for afternoon showers to pop up Sunday afternoon. The 19Z MSAS surface analysis indicated a cold front that extended roughly from Marinette west-southwest to just north of Wausau to just south of Eau Claire. Showers and thunderstorms had developed over central WI ahead of the front, but so far have behaved themselves with brief heavy rainfall and some cloud-to-ground lightning. Visible satellite imagery showed some taller cumulus clouds behind the front, so cannot rule out additional showers to develop late this afternoon. Finally, an area of high pressure was situated over the northern Plains. Look for showers and thunderstorms to continue to drop south- southeast through the rest of central and east-central WI late this afternoon into the early evening. Once the front exits the region, dry conditions are forecast with clearing skies as the high pressure begins to build east across the Upper MS Valley. Satellite imagery does show a lot of smoke from western wildfires, thus will need to mention (continue) the hazy conditions. Min temperatures to range from the upper 40s to lower 50s north, middle to upper 50s south. The high pressure is forecast to reach the western Great Lakes region Sunday afternoon and provide for mostly sunny to partly cloudy skies and less humidity as dew points drop back into the 50s. Gusty northerly winds will allow usher in a cooler air mass into WI with max temperatures in the upper 60s to around 70 degrees north, lower to middle 70s south. The only fly in the ointment would be if another shortwave trough moving south could develop a few showers. For now, based on a lack of moisture, have kept Sunday dry. .LONG TERM...Sunday Night Through Saturday Issued at 221 PM CDT Sat Jul 31 2021 Fairly quiet weather expected through much of the extended portion of the forecast with a gradual warming trend. Sunday night through Monday night: A dry surface ridge is expected to build across the area through this time period, bring precipitation-free conditions along with mostly clear skies. The one exception could be early Monday evening into Monday night as a shortwave approaches/passes through the area with perhaps an increase in mid-level moisture. Instability is expected to be around 500 J/kg. Not expecting anything severe, but thunderstorms will be possible. Otherwise, temperatures are expected to be near normal. Overnight lows will be in the upper 40s to mid 50s. Highs will warm into the mid to upper 70s to around 80. Tuesday through Wednesday: The EC/GFS are hinting at a surface boundary sinking southward into the area Tuesday into Tuesday night, which may lead to some afternoon showers and thunderstorms. This would mainly be during peak heating into the early evening hours before diminishing overnight. In fact, models are painting out around 1000-1500 J/kg of MUCAPE, but shear values are only around 15- 20 kts. This would allow for strong storms, but a relatively low threat of severe from pulse-type storms. Behind the front, drier air is expected to arrive, bringing fairly quiet conditions for Wednesday. High temperatures will warm into the low to mid 80s with overnight lows in the 50s. Rest of the extended: Model solutions differ on exact timing and placement of features beyond Wednesday; however, there is some agreement that the next system will approach the area toward next weekend (Saturday). At this point will stick with a blend of the model guidance for the Wednesday night through Saturday time period. Temperatures are expected to warm above normal. && .AVIATION...for 00Z TAF Issuance Issued at 719 PM CDT Sat Jul 31 2021 A broken line of showers and storms, associated along a cold front, have moved south across the central and east-central WI TAF sites. There is no longer a thunderstorm threat for any of the TAF sites for the remainder of this evening, only an isolated light shower or vicinity shower. Dry conditions are then expected overnight and into Sunday, but a low-end VFR cloud deck Sunday afternoon may produce some sprinkles. North winds will trail behind the cold front overnight into Sunday, and increase late Sunday morning and afternoon with gusts up to 20 kts. The highest gusts will be along the lakeshore. The reduced visibilities, due to smoke, will slowly increase overnight as the HRRR indicates. However, cannot rule out the possibility for visibilities to decrease one again on Sunday. For now, smoke has been left out of the TAFs for Sunday. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kallas LONG TERM......Cooley AVIATION.......Hykin
Hazardous weather outlook, Jul 31, 2:24 PM CDT, 5 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 224 PM CDT Sat Jul 31 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-011930- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 224 PM CDT Sat Jul 31 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Scattered thunderstorms are expected mainly south of a line from Marshfield to Green Bay early this evening. A few storms may be capable of producing large hail or damaging winds through early evening. There is a Marginal Risk of severe storms for much of northeast Wisconsin. Widespread smoke will reduce visibilities and air quality through tonight. .DAYS TWO THROUGH SEVEN...Sunday through Saturday There is a chance of thunderstorms on Tuesday afternoon. A few storms may become strong and produce small hail and heavy rainfall; however, the threat of widespread severe weather is low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated this evening; however, spotters are encouraged to forward any occurrences of wind gusts greater than 40 mph and hail greater than one-half inch. LMZ521-522-541>543-011930- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 224 PM CDT Sat Jul 31 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight There is a chance of thunderstorms through early evening. Any thunderstorms will pose a hazard to mariners. Gusty north winds and building waves could create conditions hazardous to small craft late tonight. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Gusty north winds and building waves could create conditions hazardous to small craft Sunday. There is a chance of thunderstorms Tuesday afternoon. Kallas/Cooley
In the hours before
Local storm report, Jul 31, 6:13 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
613 PM CDT SAT JUL 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM TSTM WND DMG 1 SE HOWARD 44.55N 88.05W
07/31/2021 BROWN WI PUBLIC
AT THE INTERSECTION OF MANETTE ST AND LENWOOD ST. A FEW
TREE BRACNHES AND POWERLINES DOWN. VIA SOCIAL MEDIA
&&
SACLocal storm report, Jul 31, 6:16 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
616 PM CDT SAT JUL 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY RAIN HOWARD 44.56N 88.06W
07/31/2021 M1.26 INCH BROWN WI MESONET
IN ABOUT AN HOUR TIME PERIOD.
&&
SACSpecial weather statement, Jul 31, 6:23 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Green Bay WI
623 PM CDT Sat Jul 31 2021
WIZ030-035>037-010000-
Waupaca-Wood-Marathon-Portage-
623 PM CDT Sat Jul 31 2021
...STRONG THUNDERSTORMS WILL AFFECT NORTHERN WOOD...NORTHERN
PORTAGE...SOUTHERN MARATHON AND WESTERN WAUPACA COUNTIES...
At 621 PM CDT, a strong thunderstorm was located 9 miles south of
Bevent, or 10 miles northeast of Stevens Point, moving southeast at
35 mph. Winds in excess of 30 mph and nickel size hail are possible
with this storm.
Additional storms extended west across northern Wood and northern
Portage counties.
Locations impacted include...
Stevens Point, Waupaca, Marshfield, Mosinee, Whiting, Bevent,
Amherst, Plover, Stockton and Knowlton.
This includes U.S. Highway 10 between mile markers 185 and 213,
between mile markers 230 and 251, and between mile markers 254 and
256.
LAT...LON 4479 9019 4477 8928 4475 8922 4468 8922
4467 8901 4432 8901 4449 8959 4450 9020
TIME...MOT...LOC 2321Z 293DEG 29KT 4463 8941
SkowronskiSpecial weather statement, Jul 31, 6:56 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Green Bay WI
656 PM CDT Sat Jul 31 2021
WIZ035>037-045-010030-
Waupaca-Wood-Waushara-Portage-
656 PM CDT Sat Jul 31 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL WOOD...
PORTAGE...NORTHWESTERN WAUSHARA AND SOUTHWESTERN WAUPACA COUNTIES...
At 656 PM CDT, radar indicated strong thunderstorms along a line
from 7 miles north of Pittsville to near Amherst. Movement was
southeast at 35 mph.
Winds in excess of 30 mph and half inch hail are possible with these
storms.
Locations impacted include...
Stevens Point, Wisconsin Rapids, Waupaca, Whiting, Amherst,
Pittsville, Plainfield, Chain O' Lakes-King, Hartman Creek State Park
and Lake Wazeecha.
This includes U.S. Highway 10 between mile markers 230 and 249.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4459 9024 4454 8920 4415 8906 4416 8960
4425 8960 4425 8999
TIME...MOT...LOC 2356Z 307DEG 31KT 4454 9016 4442 8938
SkowronskiLocal storm report, Jul 31, 7:05 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
705 PM CDT SAT JUL 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG 3 NW GREEN BAY 44.54N 88.04W
07/31/2021 BROWN WI PUBLIC
MULTIPLE TREE LIMBS ON A FENCE AND A GARAGE. JUST EAST OF
PERKINS PARK. VIA SOCIAL MEDIA.
&&
SACSpecial weather statement, Jul 31, 7:32 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
732 PM CDT Sat Jul 31 2021
WIZ036-045-010100-
Waushara-Portage-
732 PM CDT Sat Jul 31 2021
...A STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL PORTAGE AND
WESTERN WAUSHARA COUNTIES...
At 730 PM CDT, a cluster of strong thunderstorms was centered near
Plainfield, or 13 miles northwest of Wautoma, moving southeast at 30
mph.
Winds in excess of 30 mph are possible with these storms. Heavy
rainfall is also occurring, and may cause localized flooding.
Locations impacted include...
Wautoma, Plainfield, Dakota, Richford, Coloma, Almond, Hancock and
Heffron.
Do not drive your vehicle through flooded roadways.
LAT...LON 4398 8960 4424 8960 4425 8962 4429 8962
4429 8931 4398 8924
TIME...MOT...LOC 0030Z 334DEG 26KT 4419 8950
SkowronskiNearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.